Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 265, NWS Pueblo, CO

August 28, 2016El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 28, 2016, 9:23 PM MDT for El Paso County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2016, 9:23 PM MDT (03:23 UTC)
Expired
Aug 28, 2016, 10:00 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 33 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
2633 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WUUS55 KPUB 290323
SVRPUB
COC041-290400-
/O.NEW.KPUB.SV.W.0265.160829T0323Z-160829T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
923 PM MDT SUN AUG 28 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 1000 PM MDT

* AT 922 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  HANOVER...OR 21 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING NORTH
  AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10443 3853 10464 3871 10467 3873 10440
TIME...MOT...LOC 0322Z 180DEG 14KT 3859 10456 

HAIL...1.00IN
WIND...60MPH
 
$$

28
2 follow-up statements
358 
WWUS55 KPUB 290337
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
937 PM MDT SUN AUG 28 2016

COC041-290400-
/O.CON.KPUB.SV.W.0265.000000T0000Z-160829T0400Z/
EL PASO CO-
937 PM MDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...

AT 937 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HANOVER...OR 21 MILES NORTH OF PUEBLO...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10443 3853 10464 3871 10467 3873 10440
TIME...MOT...LOC 0337Z 233DEG 1KT 3857 10455 

HAIL...1.00IN
WIND...60MPH
 
$$

28
168 
WWUS55 KPUB 290359
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
959 PM MDT SUN AUG 28 2016

COC041-290408-
/O.EXP.KPUB.SV.W.0265.000000T0000Z-160829T0400Z/
EL PASO CO-
959 PM MDT SUN AUG 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO COUNTY
WILL EXPIRE AT 1000 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HAIL THE
SIZE OF NICKELS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3853 10443 3853 10464 3871 10467 3873 10440
TIME...MOT...LOC 0357Z 180DEG 14KT 3857 10455 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:50 PM MDT, 6 hours 33 minutes earlier.

Area forecast discussion, Aug 28, 2:50 PM MDT, 6 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
250 PM MDT SUN AUG 28 2016

.SHORT TERM...(This evening through Monday)
Issued at 250 PM MDT Sun Aug 28 2016

...Threat for heavy rainfall increases for Monday...

Upper low continues to slowly move eastward across northeast AZ into
northwest NM...spreading moisture to the northeast into southern CO.
Dew points have come up across the mountains as compared to
yesterday with readings still in the upper 30s and 40s.  With lobes
of energy rotating around the upper low which stalls out across NW
NM tonight...should see rounds of showers and thunderstorms across
the area through the evening and overnight hours.  Main focus for
thunderstorms through this evening...besides the mountains...will be
across El Paso county along an east to west surface boundary along
the north side of the persistent KLHX sfc low.  Another convergence
axis resides along the northern slows of the Raton Ridge...arching
northeastward towards KLAA. Eventually outflow boundaries will shift
activity eastward from the Pikes Peak region into the southeast
plains during the evening and overnight hours. In fact both NAM12
and GFS keep activity going across the eastern third of the area
until 12z...with more isolated activity confined to the mountain
areas. Hard to argue with this given a  modest low level jet
overnight across the plains. Will hang on to Scattered pops for the
plains through 09z...with pops tailing down towards morning.  Will
maintain some spotty isolated pops through the night out west where
active moisture plume around north side of the upper low will
persist.  Heavy rainfall and locally gusty winds will be the primary
storm threats through the evening...though some small hail will also
be possible with the isolated stronger storms.  Low temperatures
tonight should be a tad warmer given more cloud cover.

Dew points increase further for Monday with flow more deeply
easterly.  Instead of the northwest storm motions we are seeing
today...storms will be moving more towards the west tomorrow. There
will be more clouds...which could hamper heating/instability
some...but with upslope and another vort lobe rotating around
northern periphery of stalled out filling upper low...should see
more widespread thunderstorm activity for the mountains.  Could be
some training cells along the eastern slopes and models seem to be
targeting the Pikes Peak region tomorrow afternoon for heavier QPF.
Deep layer shears will remain weak...but with the potential for
deeper moisture and perhaps a little better CAPE...main threat will
be for locally heavy rainfall with burn scars the most vulnerable
for flash flooding. Some small hail and locally gusty winds will
also accompany the stronger storms. Highs tomorrow should end up
around 5-10 degrees cooler than those of today.  -KT

.LONG TERM...(Monday night through Sunday)
Issued at 250 PM MDT Sun Aug 28 2016

Monday night-Tuesday night...No big changes to current forecast, as
weakening upper circulation slowly moves across southern Colorado
and into the Central High Plains into Tuesday night. Moisture and
upper level divergence associated with the system will be in place
across the area, and along with weak upslope flow and late summer
solar heating, there will continue to see daily chances of showers
and storms across the region. Best coverage of storms will be in the
afternoon and evening hours, though cant rule out a few late night
or early morning showers or storms across the area through Tuesday
night. The expected slow movement of storms and possible training of
storms will lead to the potential for locally heavy rain and
localized flash flooding, especially across area burn scars.
Temperatures look to be at or slightly cooler than seasonal levels
for through Tuesday.

Wednesday-Sunday...Upper level ridging builds across he state
Wednesday, and increasing southwest flow aloft across the area
Thursday and Friday, as a deep upper trough across the West Coast
digs across Great Basin Thursday, and then lifts out across the
northern Rockies on Friday. Some model differences arise with the
amount of moisture streaming into the area from the south on
Thursday, and with the possibility of secondary energy digging across
the region next Sunday.  At any rate, a brief downturn in convection
looks to be in the offing on Wednesday, with an uptick in convection
once again Thursday and especially Friday, especially across the
ContDvd with proximity to passing system. Temperatures through the
end of next week to be at and above seasonal averages.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 250 PM MDT Sun Aug 28 2016

Thunderstorm focus will gradually shift eastward into the plains
tonight...while maintaining at least some isolated showers and
thunderstorms through the overnight hours across the mountains and
far southeast plains.  While CIGS will remain VFR for the
terminals...localized MVFR VIS and erratic wind gusts to around 40
kts will be possible in and near thunderstorms through this evening.
An uptick in thunderstorms will continue into Monday as an old
weather system stalls out across northern New Mexico. This will put
deep easterly upslope flow across the region with thunderstorms
developing over the mountains by late morning.  Threat for locally
heavy rainfall will increase on Monday with the possibility of some
brief MVFR CIGS/IFR VIS under the stronger storms Monday afternoon
and evening. -KT

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Aug 28, 6:49 PM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT SUN AUG 28 2016

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 PM MDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS EVENING WITH ISOLATED
THUNDERSTORMS LINGERING INTO THE OVERNIGHT HOURS ACROSS THE
PLAINS. ANY STORMS THAT DEVELOP WILL BRING THE THREAT OF
LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS UP TO 45 MPH.
THE STRONGEST STORMS MAY ALSO PRODUCE SOME HAIL UP TO THE SIZE OF
NICKELS...PARTICULARLY ACROSS THE FAR SOUTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AND
THE PLAINS MONDAY AND TUESDAY. SOME OF THESE STORMS WILL LIKELY
PRODUCE HEAVY RAIN IN THE MOUNTAINS ON MONDAY...AND ACROSS THE
ENTIRE REGION ON TUESDAY. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY
IN BURN SCAR AREAS.

LESS COVERAGE OF THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH
SATURDAY ACROSS THE REGION...HOWEVER THE STORMS WILL BE SOMEWHAT
STRONGER AS WINDS WILL BEGIN TO INCREASE OVER THE
REGION...INCREASING THE SHEAR FOR STORM ORGANIZATION. THE BEST
CHANCE FOR STRONGER STORMS WILL BE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS EVENING.

27/28

In the hours before

Special weather statement, Aug 28, 6:07 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT SUN AUG 28 2016

COZ079-086-290045-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
607 PM MDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PUEBLO COUNTY UNTIL
645 PM MDT...

AT 607 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 21 MILES SOUTHWEST OF
PUEBLO... MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEULAH.

LAT...LON 3802 10490 3806 10504 3825 10504 3825 10482
TIME...MOT...LOC 0007Z 201DEG 12KT 3813 10498

28
Special weather statement, Aug 28, 6:15 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SUN AUG 28 2016

COZ099-290100-
SPRINGFIELD VICINITY/BACA COUNTY CO-
615 PM MDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
700 PM MDT...

AT 614 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF CAMPO...OR 24 MILES SOUTHWEST OF SPRINGFIELD...MOVING
NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY.

LAT...LON 3726 10286 3725 10257 3700 10271 3700 10295
TIME...MOT...LOC 0014Z 201DEG 11KT 3708 10281

28
Special weather statement, Aug 28, 6:40 PM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
640 PM MDT SUN AUG 28 2016

COZ099-290130-
SPRINGFIELD VICINITY/BACA COUNTY CO-
640 PM MDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA COUNTY UNTIL
730 PM MDT...

AT 639 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF CAMPO...OR 24 MILES SOUTHWEST OF SPRINGFIELD...MOVING
NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAIN WITH RAINFALL RATES OF 1 TO
2 INCHES PER HOUR.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HEAVY RAINFALL WITH THIS STORM MAY LEAD TO LOCALIZED FLOODING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3708 10299 3729 10285 3714 10258 3700 10278
      3700 10281
TIME...MOT...LOC 0039Z 210DEG 8KT 3710 10285

28
Special weather statement, Aug 28, 7:01 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT SUN AUG 28 2016

COZ077-079-083-290145-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
701 PM MDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT COUNTY UNTIL
745 PM MDT...

AT 701 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FLORENCE...OR 30 MILES WEST OF PUEBLO...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...CANON CITY...ROYAL GORGE AND PENROSE.

LAT...LON 3833 10502 3828 10524 3849 10537 3852 10509
TIME...MOT...LOC 0101Z 165DEG 11KT 3838 10516

28
Special weather statement, Aug 28, 7:28 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT SUN AUG 28 2016

COZ076-077-079-081-083-290200-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
728 PM MDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT COUNTY UNTIL
800 PM MDT...

AT 727 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANON CITY...OR 32 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING NORTH
AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CANON CITY AND ROYAL GORGE.

LAT...LON 3843 10508 3838 10530 3864 10544 3864 10514
TIME...MOT...LOC 0127Z 165DEG 22KT 3848 10522

28
Special weather statement, Aug 28, 9:00 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT SUN AUG 28 2016

COZ085-290330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
900 PM MDT SUN AUG 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO COUNTY
UNTIL 930 PM MDT...

AT 859 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HANOVER...OR 20 MILES SOUTHEAST OF COLORADO SPRINGS. THIS STORM WAS
NEARLY STATIONARY.

HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS
STORM...WHILE HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WITH THIS STORM MAY LEAD TO LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3857 10441 3854 10464 3871 10467 3874 10445
TIME...MOT...LOC 0259Z 170DEG 3KT 3863 10455

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:07 PM MDTSpecial Weather StatementPUBCuster38 min
Aug 28, 6:15 PM MDTSpecial Weather StatementPUBBaca45 min
Aug 28, 6:40 PM MDTSpecial Weather StatementPUBBaca50 min
Aug 28, 6:51 PM MDTAreal Flood AdvisoryPUBBaca114 min
Aug 28, 7:01 PM MDTSpecial Weather StatementPUBFremont44 min
Aug 28, 7:28 PM MDTSpecial Weather StatementPUBFremont32 min
Aug 28, 9:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 28, 9:16 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo119 min
Aug 28, 9:54 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 28, 11:14 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 29, 1:03 AM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo, Teller3 hr
Aug 29, 1:10 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 29, 1:23 PM MDTSpecial Weather StatementPUBEl Paso52 min
Aug 29, 1:25 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller35 min
Aug 29, 1:30 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 29, 1:41 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 29, 1:48 PM MDTFlash Flood WarningPUBEl Paso117 min
Aug 29, 2:04 PM MDTSpecial Weather StatementPUBEl Paso41 min
Aug 29, 2:37 PM MDTSpecial Weather StatementPUBEl Paso38 min
Aug 29, 2:45 PM MDTSpecial Weather StatementPUBSaguache30 min
Aug 29, 3:02 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 29, 3:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
Aug 29, 3:38 PM MDTSpecial Weather StatementPUBChaffee37 min
Aug 29, 3:54 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Aug 29, 3:54 PM MDTRiver Flood WarningPUBEl Paso19 hr
Aug 29, 4:00 PM MDTSpecial Weather StatementPUBEl Paso45 min
Aug 29, 4:23 PM MDTSpecial Weather StatementPUBSaguache52 min
Aug 29, 4:31 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 29, 4:52 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.